Alert archive / Idaho / High Wind Watches in 2020

High Wind Watch 2, NWS Pocatello, ID

September 5, 202019 counties in Idaho

NWS Pocatello, ID issued this high wind watch at Sep 5, 2020, 1:45 PM MDT for 19 counties in Idaho. It took effect at Sep 7, 2020, 2:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 5, 2020, 1:45 PM MDT (19:45 UTC)
In effect from
Sep 7, 2020, 2:00 PM MDT
Expired
Sep 6, 2020, 1:42 PM MDT
In force
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 16 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 7.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2020-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2020-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3735 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

501 
WWUS75 KPIH 051945
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
145 PM MDT Sat Sep 5 2020

IDZ054-060345-
/O.NEW.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/
/O.CON.KPIH.HT.Y.0003.000000T0000Z-200906T0300Z/
/O.CON.KPIH.LW.Y.0021.200906T1600Z-200907T0300Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
145 PM MDT Sat Sep 5 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
SUNDAY...
...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...

* WHAT...For the Heat Advisory, high temperatures of 96 to 101.
  For the Lake Wind Advisory, west winds 15 to 25 mph with gusts
  up to 40 mph expected. For the High Wind Watch, northwest winds
  40 to 50 mph.

* WHERE...Pocatello, American Falls, and Blackfoot.

* WHEN...For the Heat Advisory, until 9 PM MDT this evening. For 
  the Lake Wind Advisory, from 10 AM to 9 PM MDT Sunday. For the 
  High Wind Watch, from Monday afternoon through Monday evening.

* IMPACTS...Rough chop is possible on the American Falls
  Reservoir. Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles. Hot
  temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IDZ051>053-055>059-075-060345-
/O.NEW.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/
/O.CON.KPIH.HT.Y.0003.000000T0000Z-200906T0300Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Eastern Magic Valley-Southern Hills/Albion Mountains-
Raft River Region-Marsh and Arbon Highlands-
Franklin/Eastern Oneida Region-Wood River Foothills-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, 
Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, 
Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, 
Preston, Thatcher, Hailey, Bellevue, and Picabo
145 PM MDT Sat Sep 5 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...

* WHAT...For the Heat Advisory, high temperatures of 96 to 101
  degrees. For the High Wind Watch, northwest winds 30 to 40 mph
  with gusts up to 50 mph possible.

* WHERE....The Upper Snake Plain, Raft River Region, Wood River 
  Foothills and the Shoshone Area including the cities of Idaho 
  Falls, Rexburg, St. Anthony, Carey, Malta, Rockland, Lava Hot 
  Springs, Inkom, Preston, Hailey and Bellevue.

* WHEN...For the Heat Advisory, until 9 PM MDT this evening. For 
  the High Wind Watch, from Monday afternoon through Monday 
  evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles. Hot
  temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IDZ060>071-074-060345-
/O.NEW.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/
Bear River Range-Bear Lake Valley-Blackfoot Mountains-
Caribou Range-Big Hole Mountains-Teton Valley-
Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands-
Lost River Valley-Lost River Range-Challis/Pahsimeroi Valleys-
Frank Church Wilderness-Big Lost Highlands/Copper Basin-
Including the cities of Emigration Summit, St. Charles, 
Montpelier, Georgetown, Grace, Soda Springs, Henry, Bone, Wayan, 
Swan Valley, Victor, Ashton, Tetonia, Driggs, Island Park, 
Kilgore, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay,
Chilly, Borah Peak, Challis, Clayton, and Copper Basin
145 PM MDT Sat Sep 5 2020

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  possible.

* WHERE...Island Park, Challis, Mackay, Arco, Dubois, Tetonia,
  Driggs, Ashton, Soda Springs, Montpelier.

* WHEN...From Monday afternoon through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
3 follow-up statements
233 
WWUS75 KPIH 060258
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
858 PM MDT Sat Sep 5 2020

IDZ054-061200-
/O.CAN.KPIH.HT.Y.0003.000000T0000Z-200906T0300Z/
/O.CON.KPIH.LW.Y.0021.200906T1600Z-200907T0300Z/
/O.CON.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
858 PM MDT Sat Sep 5 2020

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
SUNDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...
...HEAT ADVISORY IS CANCELLED...

* WHAT...For the Lake Wind Advisory, west winds 15 to 25 mph with
  gusts up to 40 mph expected. For the High Wind Watch, northwest
  winds 40 to 50 mph.

* WHERE...Pocatello, American Falls, and Blackfoot.

* WHEN...For the Lake Wind Advisory, from 10 AM to 9 PM MDT 
  Sunday. For the High Wind Watch, from Monday afternoon through 
  Monday evening.

* IMPACTS...Rough chop is possible on the American Falls
  Reservoir. Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

IDZ051>053-055>059-075-061200-
/O.CAN.KPIH.HT.Y.0003.000000T0000Z-200906T0300Z/
/O.CON.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Eastern Magic Valley-Southern Hills/Albion Mountains-
Raft River Region-Marsh and Arbon Highlands-
Franklin/Eastern Oneida Region-Wood River Foothills-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, 
Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, 
Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, 
Preston, Thatcher, Hailey, Bellevue, and Picabo
858 PM MDT Sat Sep 5 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...
...HEAT ADVISORY IS CANCELLED...

* WHAT...For the High Wind Watch, northwest winds 30 to 40 mph 
  with gusts up to 50 mph possible.

* WHERE...The Upper Snake Plain, Raft River Region, Wood River
  Foothills and the Shoshone Area including the cities of Idaho
  Falls, Rexburg, St. Anthony, Carey, Malta, Rockland, Lava Hot
  Springs, Inkom, Preston, Hailey and Bellevue.

* WHEN...From Monday afternoon through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

IDZ060>071-074-061200-
/O.CON.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/
Bear River Range-Bear Lake Valley-Blackfoot Mountains-
Caribou Range-Big Hole Mountains-Teton Valley-
Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands-
Lost River Valley-Lost River Range-Challis/Pahsimeroi Valleys-
Frank Church Wilderness-Big Lost Highlands/Copper Basin-
Including the cities of Emigration Summit, St. Charles, 
Montpelier, Georgetown, Grace, Soda Springs, Henry, Bone, Wayan, 
Swan Valley, Victor, Ashton, Tetonia, Driggs, Island Park, 
Kilgore, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay,
Chilly, Borah Peak, Challis, Clayton, and Copper Basin
858 PM MDT Sat Sep 5 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  possible.

* WHERE...Island Park, Challis, Mackay, Arco, Dubois, Tetonia, 
  Driggs, Ashton, Soda Springs, Montpelier.

* WHEN...From Monday afternoon through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
091 
WWUS75 KPIH 060839
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
239 AM MDT Sun Sep 6 2020

IDZ054-062100-
/O.CON.KPIH.LW.Y.0021.200906T1600Z-200907T0300Z/
/O.CON.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
239 AM MDT Sun Sep 6 2020

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 9 PM MDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

* WHAT...For the Lake Wind Advisory, west winds 15 to 25 mph 
  with gusts up to 40 mph expected. For the High Wind Watch, 
  northwest winds 40 to 50 mph.

* WHERE...Pocatello, American Falls, and Blackfoot.

* WHEN...For the Lake Wind Advisory, from 10 AM to 9 PM MDT 
  Sunday. For the High Wind Watch, from Monday afternoon through 
  Monday evening.

* IMPACTS...Rough chop is possible on the American Falls 
  Reservoir. Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

IDZ052-053-062100-
/O.NEW.KPIH.FZ.A.0001.200908T0900Z-200908T1600Z/
/O.CON.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
239 AM MDT Sun Sep 6 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

* WHAT...For the Freeze Watch, sub-freezing temperatures as low as
  30 degrees possible. For the High Wind Watch, north winds 30 to
  40 mph with gusts up to 50 mph possible.

* WHERE...Arco/Mud Lake Desert-Upper Snake River Plain- Including
  the cities of Mud Lake, INL, Craters of the Moon NM, Idaho
  Falls, Rexburg, and St. Anthony.

* WHEN...For the Freeze Watch, from late Monday night through 
  Tuesday morning. For the High Wind Watch, from Monday 
  afternoon through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles. Frost and 
  freeze conditions could kill crops, other sensitive vegetation 
  and possibly damage unprotected outdoor plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IDZ051-055>071-074-075-062100-
/O.CON.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-Franklin/Eastern Oneida Region-
Bear River Range-Bear Lake Valley-Blackfoot Mountains-
Caribou Range-Big Hole Mountains-Teton Valley-
Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands-
Lost River Valley-Lost River Range-Challis/Pahsimeroi Valleys-
Frank Church Wilderness-Big Lost Highlands/Copper Basin-
Wood River Foothills-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook,
Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, 
Thatcher, Emigration Summit, St. Charles, Montpelier, Georgetown,
Grace, Soda Springs, Henry, Bone, Wayan, Swan Valley, Victor, 
Ashton, Tetonia, Driggs, Island Park, Kilgore, Dubois, Spencer, 
Edie School, Small, Howe, Arco, Mackay, Chilly, Borah Peak, 
Challis, Clayton, Copper Basin, Hailey, Bellevue, and Picabo
239 AM MDT Sun Sep 6 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 50 mph 
  possible.

* WHERE...The Upper Snake Plain, Raft River Region, Wood River 
  Foothills and the Shoshone Area including the cities of Idaho 
  Falls, Rexburg, St. Anthony, Carey, Malta, Rockland, Lava Hot 
  Springs, Inkom, Preston, Hailey and Bellevue.

* WHEN...From Monday afternoon through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
580 
WWUS75 KPIH 061942
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
142 PM MDT Sun Sep 6 2020

IDZ052-053-070500-
/O.UPG.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/
/O.NEW.KPIH.HW.W.0002.200907T2000Z-200908T0500Z/
/O.CON.KPIH.FZ.A.0001.200908T0900Z-200908T1600Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
142 PM MDT Sun Sep 6 2020

...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 11 PM MDT MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* WHAT...For the High Wind Warning, north winds 30 to 40 mph with
  gusts exceeding 55 mph expected. For the Freeze Watch, sub-
  freezing temperatures as low as 30 possible.

* WHERE...Mud Lake, Idaho National Labs, Idaho Falls, Ammon, Rexburg,
  Rigby, St. Anthony.

* WHEN...For the High Wind Warning, from 2 PM to 11 PM MDT 
  Monday. For the Freeze Watch, from late Monday night through 
  Tuesday morning.

* IMPACTS...Damaging winds may blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles. Freeze conditions could 
  kill crops, other sensitive vegetation and possibly damage 
  unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IDZ054-070500-
/O.UPG.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/
/O.NEW.KPIH.HW.W.0002.200907T2000Z-200908T0500Z/
/O.CON.KPIH.LW.Y.0021.000000T0000Z-200907T0300Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
142 PM MDT Sun Sep 6 2020

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 11 PM MDT MONDAY...

* WHAT...For the High Wind Warning, north winds 30 to 40 mph with
  gusts exceeding 55 mph expected. For the Lake Wind Advisory, 
  west winds 10 to 20 mph with gusts up to 35 mph.

* WHERE...American Falls Reservoir, American Falls, Aberdeen,
  Blackfoot, Fort Hall, Pocatello.

* WHEN...For the High Wind Warning, from 2 PM to 11 PM MDT 
  Monday. For the Lake Wind Advisory, until 9 PM MDT this 
  evening.

* IMPACTS...Rough chop is likely on American Falls Reservoir.
  Damaging winds could blow down trees and power lines. Widespread
  power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IDZ067-070500-
/O.UPG.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/
/O.NEW.KPIH.HW.W.0002.200907T2000Z-200908T0500Z/
Beaverhead - Lemhi Highlands-
Including the cities of Dubois, Spencer, Edie School, and Small
142 PM MDT Sun Sep 6 2020

...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 11 PM MDT MONDAY...

* WHAT...North winds 25 to 35 mph with gusts exceeding 55 mph 
  expected.

* WHERE...Dubois, Spencer.

* WHEN...From 2 PM to 11 PM MDT Monday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IDZ051-055>066-068>071-074-075-070500-
/O.UPG.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/
/O.NEW.KPIH.WI.Y.0022.200907T2000Z-200908T0500Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Southern Hills/Albion Mountains-Raft River Region-
Marsh and Arbon Highlands-Franklin/Eastern Oneida Region-
Bear River Range-Bear Lake Valley-Blackfoot Mountains-
Caribou Range-Big Hole Mountains-Teton Valley-
Centennial Mountains - Island Park-Lost River Valley-
Lost River Range-Challis/Pahsimeroi Valleys-
Frank Church Wilderness-Big Lost Highlands/Copper Basin-
Wood River Foothills-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook,
Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, 
Thatcher, Emigration Summit, St. Charles, Montpelier, Georgetown,
Grace, Soda Springs, Henry, Bone, Wayan, Swan Valley, Victor, 
Ashton, Tetonia, Driggs, Island Park, Kilgore, Howe, Arco, 
Mackay, Chilly, Borah Peak, Challis, Clayton, Copper Basin, 
Hailey, Bellevue, and Picabo
142 PM MDT Sun Sep 6 2020

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM MDT MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Shoshone, Richfield, Carey, Burley, Oakley, Rockland,
  Inkom, McCammon, Lava Hot Springs, Malad, Preston, Montpelier,
  Soda Springs, Ashton, Tetonia, Driggs, Island Park, Arco, Howe,
  Mackay, Challis, Hailey, Bellevue.

* WHEN...From 2 PM to 11 PM MDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this high wind watch went out at Sep 5, 2:20 AM MDT, 11 hours 25 minutes earlier.

Area forecast discussion, Sep 5, 2:20 AM MDT, 11 hours 25 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
220 AM MDT Sat Sep 5 2020

.SHORT TERM...Today through Monday night. A broad upper ridge was
positioned across the west early this morning which will help to
boost daytime temperatures to record levels once again today and
support the continuation of a Heat Advisory across the ERN Magic
Valley, Snake River Plain, and South-central Highlands. A series of
disturbances will rotate over the ridge beginning today and continue
through Monday resulting in increasingly stronger NW flow
overspreading the region. As a result, a Lake Wind Advisory is
anticipated across the American Falls Reservoir Sunday. By Monday
afternoon, a fairly significant disturbance will dive south out of
NW Canada into Montana as an associated cold front spills over the
divide and races down the Snake River Plain late Monday afternoon
and evening. Attending showers, colder temperatures, and strong NE
winds will overspread a good portion of the forecast area with
lowering snow levels. The winds out ahead of this system and in the
wake of the passing cold front may be strong enough to support a
Wind Advisory across the Snake River Plain and South-central
Highlands Monday afternoon and evening. In addition, plummeting
temperatures will likely support at least a Frost Advisory for the
upper valley Tuesday morning with even colder temperatures following
Wednesday morning (more on that below). Huston

.LONG TERM...Tuesday through Saturday. Cool temperatures will be in
place in wake of the strong cold frontal passage Monday evening.
Upstream ridging will build back into the region throughout the
week, keeping southeast Idaho dry and stable. As skies clear on
Tuesday, we will see temperatures fall quickly overnight into
Wednesday morning with some models showing freezing temperatures as
far south as Pocatello. This should be the coldest point in the
forecast as the upstream ridge helps usher in warmer temperatures.
Hinsberger

&&

.FIRE WEATHER...A broad upper ridge was positioned across the west
early this morning as a modest disturbance was noted rotating east
through NRN Washington. The ridge will support record high
temperatures once again today with a Heat Advisory in effect for the
Twin Falls and Idaho Falls BLM areas through the day. In addition to
the heat, the models show the disturbance shearing east along the
Canadian highline this afternoon which will serve to suppress the
ridge across the CNTRL mountains and Montana allowing stronger winds
to mix down into the boundary layer. As a result, a Red Flag Warning
will continue for the CNTRL mountains and Snake River Plain for this
afternoon and early evening. The upper ridge continues to break down
Sunday with stronger winds expected to mix into the boundary layer
once again from Sun Valley to Bear Lake and points south and west.
Thus a Red Flag Warning will remain in effect for that region for
Sunday afternoon and evening. By Monday, a fairly significant
disturbance works south out of NW Canada into Montana with attending
showers working into the Lost River, Island Park, Swan Valley, and
Upper Snake River Plain late in the afternoon and evening. A strong
associated cold front will also spill over the divide and race down
the Snake River Plain late in the afternoon and evening with strong
NE winds and colder temperatures. To complicate matters, as the
system approaches, increasing west-southwest winds are expected
across the ERN Magic Valley and South-central mountains Monday
afternoon with marginal humidity levels (15-20%)...so a potential or
near Red Flag event is anticipated in that region for Monday. The
system passes south of the region by Tuesday as daytime highs run
about 10 degrees below normal. The ridge begins to rebound along the
NW coast through the remainder of the week as we see frosty mornings
Tuesday through Thursday and warming daytime highs and dry
conditions through Saturday. Huston

&&

.AVIATION...VFR conditions are expected to continue through the
forecast period. Winds will be stronger this afternoon--about 15 to
20 kts at PIH and IDA. Winds will subside in the evening. Hinsberger

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 9 PM MDT this evening for
IDZ410-411-422-425-475-476.

Red Flag Warning from noon to 9 PM MDT Sunday for IDZ410-413-422-
425-427.

Heat Advisory from 8 AM this morning to 9 PM MDT this evening
for IDZ051>059-075.

Lake Wind Advisory from 10 AM to 9 PM MDT Sunday for IDZ054.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 2:11 AM MDTLake Wind AdvisoryPIHBannock, Bingham, Power41 hr

Nearby

High Wind Watches in Idaho, 2020Every high wind watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.